MAUDE Adverse Event Report: MEDTRONIC HEART VALVES DIVISION CONFIDA EXPANDABLE SHEATH; INTRODUCER, CATHETER

MEDTRONIC HEART VALVES DIVISION CONFIDA EXPANDABLE SHEATH; INTRODUCER, CATHETER
Model Number CES122230
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 03/02/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product analysis: the device was received for analysis.The analysis remains in progress.Conclusion: following completion of the investigation, a supplemental report will be submitted.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that during the implant of this transcatheter bioprosthetic valve, via right femoral artery (rfa) acc ess, it was very difficult to insert the 34mm delivery catheter system (dcs) through the medtronic sheath, but it was inserted with significant pushing.After valve implant, when the dcs was withdrawn through the sheath, the marker band on the sheath retracted or "accordioned" back to the rfa.The right external iliac artery and right common iliac artery vessels appeared to be dissected after removal of the sheath and dcs.There was limited blood flow going to the right leg.A rfa cutdown procedure was performed.Multiple stents were implanted in the iliacs and a surgical patch was placed in the rfa.The surgeon stated that the vessel should not have dissected as it was big enough to accommodate the device and the sheath.The physician thought the sheath tore the intima of the vessel from the iliac bifurcation to the start of the rfa and dissected the entire vessel.The patient was reported to be doing okay following vessel repair.No additional adverse patient effects were reported.
 
Additional Manufacturer Narrative
Analysis: the device was returned with the components on both hydrophilic mesh and inner/outer dilator assembled.After a visual inspection the hydrophilic mesh was identified as bent.There was no other evident sign of damages on the device.Conclusion: a visual examination of the returned sheath observed a bend in the expandable hydrophilic coated mesh body.The delivery catheter system (dcs) insertion issues and bunching/buckling on removal are deemed to be related to limitations in the product design making it unsuitable for approximately 38.5% of the patient anatomies.Evaluation of these issues has determined that in order to mitigate, a re-design of the device and/or patient exclusion would be required.As such, medtronic has decided to discontinue the manufacture and sale of the confida sheath.A field corrective action, has been opened to remove the remaining unused units from customer inventories.Updated eval code-result to 3243.Updated eval code-conclusion to 12.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CONFIDA EXPANDABLE SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
Manufacturer (Section G)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
Manufacturer Contact
paula bixby
8200 coral sea street ne
mounds view, MN 55112
7635055378
MDR Report Key9860400
Report Number2025587-2020-00882
Device Sequence Number2533847
Product Code DYB
UDI-Device Identifier00763000233815
UDI-Public00763000233815
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K150465
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/22/2020
Device Model NumberCES122230
Device Catalogue NumberCES122230
Device Lot Number016958
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2020
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 03/02/2020
Supplement Date Received by Manufacturer09/09/2020
03/20/2022
Initial Report FDA Received Date03/20/2020
Supplement Report FDA Received Date10/09/2020
10/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/21/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
9612164-05-11-2020-001-R
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR
Patient SexMale
Patient Weight99 KG